MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition: two echelon-10 micro catheters, one axium prime device and one axium device were returned for analysis within a shipping box and within individual unsealed plastic biohazard pouches.The two coils were returned further within their introducer sheaths.Visual inspection/damage location details: (first echelon-10) no damage was found with the echelon-10 hub.Dried saline was found within the hub and micro catheter body.The distal ~3.0cm of the catheter appears shaped.The coating was found damaged at the same location.No damage or irregularities were found with the distal tip or marker bands.(second echelon-10) no damage was found with the echelon-10 hub.The echelon-10 micro catheter body was found kinked at ~11.1cm from the proximal end.The distal ~3.0cm of the catheter appears shaped.The coating was found damaged at the same location.The distal tip and distal marker band were found ovalized.The catheter wall was found thinning proximal to the distal marker band with a small break found at the same location.(pli-30) the introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damage or irreg ularities were found with the introducer sheath.The axium prime pusher was found bent/kinked between ~21.5cm and ~57.0cm from the proximal end.The axium implant coil was found still attached to the pusher and found undamaged.(pli-40) the introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damage or irreg ularities were found with the introducer sheath.The axium prime pusher was found kinked at ~3.1cm from the proximal end.The axium implant coil was found still attached to the pusher and found undamaged.Testing/analysis: (first echelon-10) the echelon-10 was flushed, and water did not exit the distal end as it was found occluded.An in-house mandrel was inserted into the catheter and resistance was found due to dried saline.The saline was pushed and flushed out.The mandrel was reinserted into the echelon-10 and became stuck proximal to the distal marker band.(second echelon-10) the echelon-10 was flushed, and water exited the distal end.An in-house mandrel was inserted into the hub and became stuck at the kinked location (~11.1cm).The mandrel could not be inserted distally through the tip due to the damage.(pli-30) the axium prime was advanced out of the sheath with no initial resistance and became stuck at the kinked pusher.The axium prime device could not be used for resistance testing with an in-house catheter due to the damaged condition.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0130¿ which is within specification (specification: 0.0122¿ +.001¿/-.0025¿).The introducer sheath id (inner diameter) was measured and found to be 0.0195¿ (0.4953mm) which is within specification (specification: 0.47mm +0.05mm/-0.0mm).(pli-40) the axium prime was advanced out of the sheath with no initial resistance and became stuck at the kinked pusher.The axium prime device could not be used for resistance testing with an in-house catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ and ¿catheter resistance during device delivery¿ were confirmed.Resistance was encountered on both returned echelon-10 micro catheters.In addition, the distal micro catheter coating was found damaged (melted) for both devices and the catheter tip and marker band were found damaged for the second echelon-10.These damages are indicative of damage during steam shaping.Possible causes include, but not limited to, using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), not using the shaping mandrel, due to holding the device against the heat source too long (approximately 10 seconds), or removing the mandrel prior the echelon cooling.The first echelon-10 micro catheter was found kinked, potentially contributing towards the reported resistance.Possible causes for catheter kinking include, but not limited to, patient vessel tortuosity, guidewire/delivery system removed aggressively, catheter entrapment, or user advances/retrieves device against resistance.Dried saline was found within the first ec helon, which contributed towards resistance during analysis.However, it is not likely it will be solidified during the procedure.Both the returned axium and axium prime devices were found with kinked pushers.It is likely the damage occurred due to advancing against the reported resistance.The customer report of ¿coil resistance/stuck in sheath¿ was confirmed for the axium device.The resistance was found to be due to the resulting kinked pusher.No non-conformance to specifications was found that would contribute to the reported failures.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during coil embolization, resistance was encountered in the proximal end of the echelon 10 microcatheter (lot d025959), preventing coil delivery.The microcatheter was replaced with a newechelon 10 (lot d053242).Resistance was encountered in the distal end of the replacement echelon microcatheter.The microcatheter was replaced with a non-medtronic product to complete the procedure.The bare axium helix coil (qc-5-15-helix) was reported to have coil resistance/stuck in sheath.The axium prime bare coil (apb-3-4-hx-es) was reported to have become stuck in the middle of the catheter.The coils were replaced with non-medtronic products to complete the procedure.There was no damage observed to the coils or catheters.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization surgery for treatment of an unruptured, saccular, right cavernous sinus aneurysm with a max diameter of 17 mm and a 5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Arterial access was obtained via the femoral artery.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Ancillary devices included ev3 microcatheters and ev3 coils.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25394292
Report Number2029214-2026-01014
Device Sequence Number10700136
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)270721(10)D053242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD053242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight60 KG